Alert archive / Wisconsin / Freeze Warnings in 2020
Freeze Warning 5, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at Sep 17, 2020, 11:38 AM CDT for 6 counties in Wisconsin. It took effect at Sep 18, 2020, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2020, 11:38 AM CDT (16:38 UTC)
- In effect from
- Sep 18, 2020, 12:00 AM CDT
- Expired
- Sep 18, 2020, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 152 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Sep 17, 7:59 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Sep 17, 7:59 AM CDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 759 AM CDT Thu Sep 17 2020 New Information added to update section .UPDATE... Issued at 759 AM CDT Thu Sep 17 2020 Updated to end frost advisory. && .SHORT TERM...Today...Tonight...and Friday Issued at 350 AM CDT Thu Sep 17 2020 Cloud trends have been problematic early this morning, with less clouds where they were anticipated (Fox Valley/Lakeshore), and more where they were not expected. Earlier, most of the clouds had bases of 5-6K feet, but some patches of lower stratus have more recently developed. Will try to get a better handle on the cloud trends this morning. Fortunately, there have been no signs of any lake-effect precipitation, likely due to low-level shear and the shallow nature of the moisture layer. The clouds have also wreaked havoc with temperatures in some areas, including parts of the ongoing Frost Advisory area, where some readings are warmer than anticipated. Regardless of the current trends, expect most of the cloud cover to become focused over the southeast half of the forecast area today, due to the presence of a weak surface trough and higher RH in the 850-800 mb layer. A few models attempt to produce light showers over the Fox Valley and lakeshore areas today, but plan to continue with a dry forecast given recent trends. Highs today will be cool, ranging from the middle 50s northwest to the lower to middle 60s southeast. Expect some clouds to linger southeast this evening, then clear as the Canadian high pushes southeast into the region. Low temperatures will be rather cool, in the 20s in north central and far northeast WI, and 30s to lower 40s elsewhere. Will likely need a Freeze Warning over north central and far northeast WI tonight, with a Frost Advisory from central into northeast WI (northwest of the Fox Valley/Lakeshore areas). Will let this morning's headlines expire before issuing any new Frost/Freeze headlines for tonight. Sunny skies and very cool temperatures are anticipated on Friday, with highs in the 50s to around 60 degrees. .LONG TERM...Friday Night Through Wednesday Issued at 350 AM CDT Thu Sep 17 2020 Only very minor changes in the long term forecast. Main issue is low temps Friday night. Used a blend of the better performing guidance for lows and adjusted some of the typical cool spots in the Northwoods. Lows will fall into the lower 30s across the north and a Frost Advisory may be needed once again. Lows will be in the upper 30s and low 40s across east- central WI. Temperatures moderate Sunday and into next week as flow becomes southwesterly and then west. Lows will mainly be in the 40s and low 50s with highs in the upper 60s and 70s. No precip events to focus on with very limited moisture and forcing through the long term forecast. It's possible a few sprinkles or light rain showers reach the ground from some weak shortwave energy, but timing or confidence in this is low. The only other issue will be the tightening sfc pressure gradient and increasing southerly winds on Sunday night and Monday which may require a low-end small craft advisory. && .AVIATION...for 12Z TAF Issuance Issued at 641 AM CDT Thu Sep 17 2020 Cloud trends are difficult to pinpoint this morning, with a large area of stratocumulus with 5-6K ft bases covering parts of central, northeast and east central WI, and additional lower stratus (MVFR/IFR) over north central WI and near the bay. Patchy fog was also occurring in parts of north central WI. Could see a brief period of MVFR conditions at RHI/GRB/MTW through 14z-15z, but think that the other sites will remain VFR. Cloud cover (VFR) should become focused more over the Fox Valley/ lakeshore areas this afternoon and evening, before widespread clearing occurs tonight. Light north to northeast winds are anticipated through the TAF period. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE......... SHORT TERM.....Kieckbusch LONG TERM......KLJ AVIATION.......Kieckbusch
Hazardous weather outlook, Sep 17, 3:56 AM CDT, 7 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 356 AM CDT Thu Sep 17 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-180900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 356 AM CDT Thu Sep 17 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Frost is likely across north central and parts of far northeast Wisconsin this morning. A hard freeze is expected across north central and far northeast Wisconsin tonight. Frost will also be likely from central into northeast Wisconsin, northwest of the Fox Valley and lakeshore areas. A Freeze Warning or Frost Advisory will be needed for these areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Frost is expected again across north central and far northeast Wisconsin Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-180900- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 356 AM CDT Thu Sep 17 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Conditions hazardous to small craft are possible Sunday night through Monday night. TSK/KLJ
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 11:38 AM CDT | Frost Advisory | GRB | Marathon, Marinette, Menominee, Oconto, Portage, Shawano and 2 more | 20 hr |
Nearby
Freeze Warnings in Wisconsin, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.